Article Text

Download PDFPDF
Disturbance of consciousness and involuntary movements caused by pregabalin
  1. Taro Shimizu1,
  2. Tsuneyasu Yoshida2,
  3. Koichi Kitamura3,
  4. Osamu Hamada3
  1. 1Department of General Medicine, Nerima Hikarigaoka Hospital, Tokyo, Japan
  2. 2Nippon Medical School, Tokyo, Japan
  3. 3Nerima Hikarigaoka Hospital, Tokyo, Japan
  1. Correspondence to Dr Taro Shimizu, shimizutaro7{at}gmail.com

Summary

A 91-year-old man with chronic low-back pain presented with 1-day history of disturbance of consciousness and myoclonus of all of his extremities and face. Laboratory examinations revealed no abnormalities. Administration of benzodiazepine for the myoclonus resulted in immediate and complete disappearance of the symptoms. He recently started taking pregabalin (Lyrica capsules) which was prescribed for low-back pain 3 days ago. The day following admission, he discontinued pregabalin. He did not experience recurrence of his symptoms any more. We concluded that the neurological symptoms he experienced were possibly due to pregabalin.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.